# SDR WVBA2001019

- Difficulty date: April 2, 2001
- Submitted: April 11, 2001
- Operation: Air carrier
- Aircraft: N300ED
- Make and model: Piper PA-31-350
- Aircraft serial: 317852008
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW19340
- Condition: Damaged
- Location: Engine
- Part time: 400 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, METAL CONTAMINATION WAS DISCOVERED IN THE OIL FILTER.  A CHECK OF VALVELIFT WAS DONE AND IT WAS DISCOVERED THAT NR 3 AND NR 4 INTAKE LOBES WERE EXCESSIVE.  NR 3 CLYINDER WAS REMOVED AND DAMAGE OBSERVED ON THE CAM LOBES AND TAPPET FOLLOWERS.   NOTE  THIS IS THE 20TH ENGINE IN THREE YEARS.
